Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the loud sound that I can hear in the area between my eyes? Have headache

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
I was trying to fall asleep when my dog began making a lot of noise. I XXXXXXX to tell him to be quiet and when I put my head back down on the pillow I had a loud popping noise in the area between my eyes and now have a slight headache on the right side of my head. What is this?
Posted Tue, 17 Apr 2012 in General Health
Answered by Dr. Sumit Bhatti 1 hour later

Thank you for your query.

1. The loud popping sound that you heard in the area between the eyes is due to the opening of the Eustachian Tubes which connect the ears to the nose and help equalize air pressure on both sides of the ear drum. The effort of getting up or lying down changes the pressures in the nose, nasopharynx and oral cavity which are transmitted to the ear. In addition, our sinuses have extremely small openings compared to their size and hence sudden air pressure changes may also cause them to pop, especially if they are partially obstructed.

2. Your slight headache will be due to mild obstruction due to your chronic sinusitis. Take a trial with steam inhalation first. Later on, if there is no relief, you may ask your physician to give you a course of anti allergic, anti leukotriene and steroid nasal sprays. Get your ears examined to rule out earwax.

3. Since you are trying to loose weight, I must introduce you to the concept of a Patulous Eustachian Tube. There is a pad of fat (Ostmann's pad of fat) around the medial (inner) end of the Eustachian Tube which may reduce in size on losing weight. This causes the Eustachian Tube which is normally collapsed and closed to remain intermittently open. In your case this may be mild, if any.

4. It is good that you have stopped taking oral contraceptive pills, as these have many side effects, including headaches. These pills are designed only for short term use for spacing children only.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor